MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user was implanted on (b)(6) 2024.Magnet retention force is insufficient despite skin flap <5mm, s-vector internal magnet and 5s rondo3 external magnet.The problem remains since activation.Relative orientation of internal and external magnet has been verified - magnet poles are aligned.Internal magnet is also rotatable.Different external magnets have been tested.The user was implanted on (b)(6) 2024.Magnet retention force is insufficient despite skin flap <5mm, s-vector internal magnet and 5s rondo3 external magnet.The problem remains since activation.Relative orientation of internal and external magnet has been verified - magnet poles are aligned.Internal magnet is also rotatable.Different external magnets have been tested.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Magnet retention force is insufficient despite skin flap <5mm, s-vector internal magnet and 5s rondo3 external magnet.The problem remains since activation.Different external magnets have been tested.Dl coil was tried and holds well, but also relatively weak.Currently the user is trying a sonnet 3, in the hopes to convince the user of a bte, to avoid a magnet exchange.The user is still using rondo and refuses to change to sonnet.The clinic considers a surgical exchange of the internal magnet despite internal recommendation to go for bte as a primary measure.However, no further information was received.
 
Additional Manufacturer Narrative
Additional information: reportedly, the recipient experienced retention issues with rondo 3 magnet strength #5s.It is assumed that the lack of retention may be the result of an unfavorable combination of different circumstances including physiology and activity profile of the respective user as well as the own weight of the rondo 3 processor.Hence, the currently strongest available rondo 3 magnet might not be sufficient.With the use of a sonnet 3 system, no more retention issues were observed.However, the recipient prefers to use the rondo 3.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key22738861
Report Number9710014-2025-00724
Device Sequence Number9240266
Product Code MCM
UDI-Device Identifier09008737395353
UDI-Public(01)09008737395353
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date11/03/2025
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale